Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 4, 2014, 7:12 AM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2014, 7:12 AM CDT (12:12 UTC)
- Expired
- Apr 4, 2014, 7:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Brooks County, TX, Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 117 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -159 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- -0.8
- Supercell composite
- -3.0
The text
As transmitted, in the capitals the NWS used until 2016.
282
WUUS54 KBRO 041212
SVRBRO
TXC047-247-041245-
/O.NEW.KBRO.SV.W.0002.140404T1212Z-140404T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
712 AM CDT FRI APR 4 2014
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 745 AM CDT
* AT 711 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM...10 MILES SOUTHEAST OF HEBBRONVILLE...
MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
SOUTH FORK ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2735 9855 2734 9852 2727 9852 2727 9831
2720 9820 2699 9854 2720 9883 2736 9875
2736 9863 2734 9862 2734 9860 2736 9859
2736 9855
TIME...MOT...LOC 1211Z 295DEG 28KT 2720 9857
$$1 follow-up statement
363
WWUS54 KBRO 041228
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
728 AM CDT FRI APR 4 2014
TXC047-247-041245-
/O.CON.KBRO.SV.W.0002.000000T0000Z-140404T1245Z/
JIM HOGG-BROOKS-
728 AM CDT FRI APR 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR NORTHWESTERN BROOKS AND NORTHEASTERN JIM HOGG COUNTIES...
AT 728 AM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 19 MILES NORTHEAST OF AGUA NUEVA...
MOVING SOUTHEAST AT 25 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
QUARTER SIZED HAIL.
DAMAGING WINDS TO 60 MPH.
LOCATIONS IN THE WARNING INCLUDE...
RURAL NORTHWESTERN BROOKS COUNTY.
RURAL NORTHERN BROOKS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2714 9861 2725 9866 2728 9859 2734 9852
2727 9852 2727 9831 2720 9820 2699 9854
TIME...MOT...LOC 1228Z 302DEG 32KT 2712 9842
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:30 AM CDT, 42 minutes earlier.
Area forecast discussion, Apr 4, 6:30 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
630 AM CDT FRI APR 4 2014
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...LOW CEILINGS WILL BE THE RULE THROUGH THIS MORNING...
LIFTING SLIGHTLY THIS AFTERNOON. A COLD FRONT IS WORKING ITS WAY
THROUGH THE CWA...WHICH WILL SWITCH WINDS TO BREEZY NORTHEAST...AND
WILL CREATE THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS THROUGH
ABOUT NOON AS THE FRONT NEARS THE COAST THIS MORNING. MVFR CEILINGS
ARE EXPECTED TODAY...DECREASING TO IFR TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 356 AM CDT FRI APR 4 2014/
..CORRECTED TIME OF SMALL CRAFT ADVISORY IN THE ADVISORY SECTION...
SHORT TERM /TODAY THROUGH SATURDAY/...A COLD FRONT IS MOVING
THROUGH SOUTH TEXAS THIS MORNING...WITH WINDS DUE TO SWITCH FROM
SOUTH TO NORTH ACROSS THE NORTHERN SECTIONS OF THE BRO CWA IN THE
NEXT FEW HOURS. FROM THERE THE FRONT WILL PUSH THROUGH TO THE
COAST OVER THE COURSE OF THE MORNING WITH BREEZY NORTH WINDS
THROUGH MID AFTERNOON. OVC LOW CLOUDS WILL KEEP TEMPS SLIDING
LOWER THROUGH ABOUT MID MORNING...FROM THE MID 60S NORTHERN
SECTIONS TO NEAR 70 FOR THE LOWER VALLEY...REPRESENTING THE LOWS
FOR THE MORNING. TEMPS WILL STILL WARM TO NEAR 80 THROUGH THIS
AFTN HOWEVER. MAINTAINED A CHANCE OF RAIN IN THE FORECAST AS THE
FRONT MOVES THROUGH...WITH THUNDER ADDED THROUGH NOON TODAY.
HIGHER DEW POINT AIR AND STEEP MID LEVEL LAPSE RATES WILL PROVIDE
SOME POTENTIAL FOR CONVECTION ALONG THE FRONT...BUT THE ARRIVAL OF
COOLER AIR WILL STABILIZE THE LOWER LEVELS...OFFSETTING POSSIBLE
TSTM DEVELOPMENT.
OVC LOW CLOUDINESS WILL CONTINUE TONIGHT WITH LIGHT RAIN CHANCES
LIMITED TO THE SOUTHEAST SECTIONS AND THE MARINE AREAS. OVERNIGHT
LOW TEMPS WILL BE IN THE 60S. HIGH TEMPS ON SATURDAY WILL BE
SLIGHTLY COOLER THAN TODAY...MAINLY IN THE MID TO UPPER 70S UNDER
CLOUDY SKIES. WINDS WILL REMAIN LIGHT NORTHEAST...NOT REALLY VEERING
UNTIL SATURDAY NIGHT. A DEEPENING MID LEVEL TROUGH WILL PUSH FROM
THE WEST COAST ACROSS THE SOUTHWEST U.S. IN THE SHORT TERM...
BRINGING ENERGY OVER THE SIERRA MADRES SATURDAY NIGHT...WHICH COULD
BE ENOUGH TO TRIGGER SOME DOWNSTREAM CONVECTION OVER THE CWA...BUT
FOR NOW ONLY SHOWERS FOR THE EASTERN SECTIONS ARE ADVERTISED AFTER
TODAY.
LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...MID LEVEL TROUGH
WILL SHIFT EASTWARD FROM THE FOUR CORNERS REGION SATURDAY NIGHT
INTO THE CENTRAL PLAINS SUNDAY AND HEAD TOWARDS THE GREAT LAKES
REGION TUESDAY. 110KT JET MAX AND UPPER DIFFLUENCE WILL LEAD TO A
CONTINUATION OF COASTAL TROUGHING AND AN EVENTUAL SURFACE LOW
PRESSURE AREA DEVELOPING IN THE NORTHWESTERN GULF OF MEXICO
SUNDAY. INHERITED POP AND WX GRIDS LOOK GOOD AND NO CHANGES
MADE...EXPECT 20-30 POPS SUNDAY WITH SHOWERS SATURDAY NIGHT AND
THUNDERSTORMS SUNDAY WITH INCREASED INSTABILITY. TROUGH AXIS MOVES
THROUGH LATER SUNDAY WHICH WILL END PRECIPITATION FROM WEST TO
EAST. VERY DRY NORTHWESTERLY FLOW WORKS IN MONDAY THROUGH
WEDNESDAY WITH VERY LOW MINIMUM RELATIVE HUMIDITY VALUES EXPECTED
ESPECIALLY OUT WEST. SURFACE HIGH PRESSURE BUILDS IN ACROSS
WESTERN TEXAS TUESDAY THEN SHIFTS EAST TO THE UPPER TEXAS COAST
WEDNESDAY AND INTO THE SOUTHEAST CONUS THURSDAY. WINDS EVENTUALLY
SHIFT TO THE EAST AND SOUTHEAST BEGINNING WEDNESDAY WHICH WILL
SLOWLY DRAW IN MORE MOISTURE.
TEMPERATURES SUNDAY WILL BE CLOSE TO SEASONAL NORMS BEFORE SPIKING
UP MONDAY ABOVE NORMAL WITH THE DRY AIR ON NORTHWESTERLY WINDS
INFILTRATE THE REGION. SLIGHTLY COOLER TEMPERATURES EXPECTED TUESDAY
WITH HIGH PRESSURE THEN SLOWLY INCREASE WEDNESDAY AND THURSDAY AS
HIGH PRESSURE SHIFTS EASTWARD AND SOUTHEASTERLY WINDS RETURN.
MARINE...TODAY THROUGH SATURDAY...LIGHT NORTHEAST WINDS WILL
DEVELOP EARLY THIS MORNING AS A WEAK FRONT MOVES INTO THE AREA.
THESE WINDS WILL INCREASE TO AROUND 20 KNOTS ABOUT MID
MORNING...AND AN ADVISORY HAS BEEN POSTED FOR THE GULF WATERS FOR
THE DAY...WHILE EXERCISE CAUTION SHOULD BE SUFFICIENT FOR THE
LAGUNA MADRE. WAVE HEIGHTS ON THE GULF SHOULD JUST BUILD TO SEVEN
FEET TODAY. ALSO INCLUDED THUNDER IN THE FORECAST AS THE FRONT
MOVES THROUGH THE AREA. THE HIGH PRESSURE THAT CAUSES THE
NORTHEAST WIND WILL SHIFT EAST TONIGHT AND SATURDAY... ALSO
SPREADING OVER THE LOWER TEXAS COAST...WITH WINDS VEERING TO LIGHT
EAST. THUS...AFTER UNSETTLED CONDITIONS TODAY...IMPROVEMENT WILL
OCCUR AND WILL EXTEND INTO THE LONG TERM.
MARINE...SATURDAY NIGHT THROUGH TUESDAY...EXPECT GENERALLY FAVORABLE
MARINE CONDITIONS THIS PERIOD WITH LIGHT TO MODERATE NORTH TO
NORTHEASTERLY WINDS AND MODERATE SEAS. EXPECT SHOWERS AND
THUNDERSTORMS SUNDAY WITH DRY CONDITIONS MONDAY INTO TUESDAY. WINDS
MAY INCREASE TO EXERCISE CAUTION LATER TUESDAY WITH SPEEDS 16-18
KNOTS.
FIRE WEATHER...
RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP SHARPLY THROUGH THE
DAY ON MONDAY AND LOW MINIMUM RELATIVE HUMIDITY VALUES WILL
CONTINUE THROUGH WEDNESDAY. ELEVATED FIRE WEATHER CONDITIONS ARE
POSSIBLE MONDAY THROUGH WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 76 66 75 69 / 30 30 30 30
BROWNSVILLE 79 66 78 68 / 30 30 30 30
HARLINGEN 79 65 77 68 / 30 30 30 30
MCALLEN 82 65 79 69 / 20 30 30 30
RIO GRANDE CITY 82 64 79 67 / 20 20 20 30
SOUTH PADRE ISLAND 74 67 74 69 / 30 30 30 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
AFTERNOON FOR GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
63Hazardous weather outlook, Apr 4, 4:15 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 415 AM CDT FRI APR 4 2014 TXZ248>257-050915- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 415 AM CDT FRI APR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS FOR AREA BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS SATURDAY AND SUNDAY...AS WELL AS ON TUESDAY. LOW RELATIVE HUMIDITY VALUES WILL PROMPT AN ELEVATED POTENTIAL FOR WILDFIRE GROWTH AND SPREAD MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-050915- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 415 AM CDT FRI APR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY CONDITIONS WILL PREVAIL ON THE GULF TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ON THE GULF NEXT THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 4, 6:09 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 609 AM CDT FRI APR 4 2014 TXZ248-041215- ZAPATA- 609 AM CDT FRI APR 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 715 AM CDT... AT 609 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...14 MILES WEST OF BUSTAMANTE...MOVING SOUTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING... PEA TO DIME SIZED HAIL. GUSTY WINDS OF 30 TO 40 MPH. FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. LOCATIONS IMPACTED INCLUDE... LAS PALMAS. MEDINA. BUSTAMANTE. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. TAKE COVER INDOORS. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT... AWAY FROM TALL OBJECTS. && 61
Special weather statement, Apr 4, 6:25 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 625 AM CDT FRI APR 4 2014 TXZ248>250-041230- ZAPATA-JIM HOGG-BROOKS- 625 AM CDT FRI APR 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS. NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS. NORTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 730 AM CDT... AT 624 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...16 MILES WEST OF HEBBRONVILLE...MOVING SOUTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING... LARGE HAIL OR DAMAGING WINDS IF IT DOES NOT WEAKEN PRIOR TO ARRIVAL. LOCATIONS IMPACTED INCLUDE... HEBBRONVILLE. THOMPSONVILLE. SOUTH FORK ESTATES. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. TAKE COVER INDOORS. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT... AWAY FROM TALL OBJECTS. IF THIS STORM MAINTAINS CURRENT INTENSITY SEVERE WEATHER...INCLUDING DAMAGING WINDS OR LARGE HAIL IS POSSIBLE. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && 61
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:37 AM CDT | Small Craft Advisory | BRO | 12 hr | |
| Apr 4, 6:37 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 53 min |
| Apr 4, 6:56 AM CDT | Areal Flood Advisory | BRO | Jim Hogg | 64 min |
| Apr 4, 12:14 PM CDT | Small Craft Advisory for Winds | BRO | 4 hr | |
| Apr 4, 4:29 PM CDT | Small Craft Advisory | BRO | 5 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.